Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/18700
Full metadata record
DC FieldValueLanguage
dc.contributor.authorLehr, H.cat
dc.contributor.authorSagués i Mestre, Francesccat
dc.contributor.authorSancho, José M.cat
dc.date.accessioned2011-07-07T12:50:51Z-
dc.date.available2011-07-07T12:50:51Z-
dc.date.issued1996-
dc.identifier.issn1539-3755-
dc.identifier.urihttp://hdl.handle.net/2445/18700-
dc.description.abstractIn this paper we consider diffusion of a passive substance C in a temporarily and spatially inhomogeneous two-dimensional medium. As a realization for the latter we choose a phase-separating medium consisting of two substances A and B, whose dynamics is determined by the Cahn-Hilliard equation. Assuming different diffusion coefficients of C in A and B, we find that the variance of the distribution function of the said substance grows less than linearly in time. We derive a simple identity for the variance using a probabilistic ansatz and are then able to identify the interface between A and B as the main cause for this nonlinear dependence. We argue that, finally, for very large times the here temporarily dependent diffusion "constant" goes like t-1/3 to a constant asymptotic value D¿. The latter is calculated approximately by employing the effective-medium approximation and by fitting the simulation data to the said time dependence.eng
dc.format.extent9 p.-
dc.format.mimetypeapplication/pdf-
dc.language.isoengeng
dc.publisherThe American Physical Societyeng
dc.relation.isformatofReproducció del document publicat a: http://dx.doi.org/10.1103/PhysRevE.54.5028cat
dc.relation.ispartofPhysical Review e, 1996, vol. 54, num. 5, p. 5028-5036-
dc.relation.urihttp://dx.doi.org/10.1103/PhysRevE.54.5028-
dc.rights(c) The American Physical Society, 1996eng
dc.subject.classificationÒptica geomètricacat
dc.subject.classificationMaterials inhomogeniscat
dc.subject.otherGeometrical opticseng
dc.subject.otherInhomogeneous materialseng
dc.titleDiffusion in spatially and temporarily inhomogeneous mediaeng
dc.typeinfo:eu-repo/semantics/article-
dc.typeinfo:eu-repo/semantics/publishedVersion-
dc.identifier.idgrec114548-
dc.rights.accessRightsinfo:eu-repo/semantics/openAccess-
Appears in Collections:Articles publicats en revistes (Ciència dels Materials i Química Física)
Articles publicats en revistes (Física Quàntica i Astrofísica)

Files in This Item:
File Description SizeFormat 
114548.pdf272.33 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.